Florida, 2018Tornado in Florida, June 29, 2018
June 29, 2018 · NWS TBW · 1 event in 1 county or zone
Scattered thunderstorms moved east through the Tampa Bay area throughout the late morning and early afternoon hours. One storm developed a brief tornado as it interacted with an outflow boundary, damaging the roof of an apartment in Tampa.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms moved east through the Tampa Bay area throughout the late morning and early afternoon hours. One storm developed a brief tornado as it interacted with an outflow boundary, damaging the roof of an apartment in Tampa.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 29, 8:10 AM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 29, 8:10 AM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
910 AM EDT Fri Jun 29 2018
.UPDATE...
12Z sounding showing stronger westerly low level flow today
and PWATs over 2 inches. Upper air plots indicating small area
of enhanced vort energy in NE Gulf this morning that is progged
to slide over the state this afternoon. Scattered E Gulf
showers with a few thunderstorms moving ashore coastal areas
this morning into early afternoon with activity increasing
in coverage and intensity over interior zones this afternoon.
SPC continues to show marginal risk of severe storms for most
of the CWA with the extra energy and sea breeze/outflow boundary
collisions this afternoon into evening hours. Latest grids
and forecasts on track.
&&
.AVIATION...
Westerly flow for ongoing scattered coastal morning SHRA/TSRA
that will move inland early this afternoon. ISOLD stronger
storms to produce brief IFR cigs/vsby.
&&
.MARINE...
Latest buoy reports showing short period westerly wind waves
in the 2-3 ft range in E Gulf this morning as gradient has
slightly increased. Will update forecasts with these trends.
Tomorrow expect the Western Atlantic high pressure to weaken
and remain stretched across the Florida Peninsula and E
Gulf with light winds and seas less than 2 feet this weekend
and into next week. Main marine hazard will be scattered to
numerous thunderstorms with locally gusty winds and briefly
choppy seas and dangerous lightning.
&&
.Prev Discussion... /issued 329 AM EDT Fri Jun 29 2018/
SHORT TERM...
A decaying MCS across northern Florida has pushed outflow
boundaries into the northern portion of the CWA aiding in
shower and thunderstorm development overnight. Activity has
diminished some over the last few hours but a few showers
and isolated thunderstorms remain at this time. A moist,
westerly flow regime continues over the region today which
will allow for another mostly cloudy day with scattered to
numerous storms. Activity currently over the Gulf will
gradually push inland this morning and daytime heating will
allow for storm coverage to increase as the day progresses.
Similar regime expected to continue Saturday with even
deeper moisture present (PWs well above 2 inches) 50-70 PoPs
can be expected on Saturday. Highest rain chances can be
expected across interior portions of the forecast area with
westerly flow regime in place. Temperatures will seasonably
be warm with heat indices near 100.
LONG TERM...
A persistent mid level ridge of high pressure will extend
from the Mid Atlantic into the Southern Plains. To the
south of this feature, a series of weak upper troughs will
gradually retrograde westward from the western Atlantic into
the Gulf of Mexico. This along with our seasonal summertime
pattern will yield periods of greater shower and
thunderstorm activity.
On Sunday, one such upper disturbance will be shifting
westward across the Florida Panhandle. This will lead to
increased convection with weak upper lift and abundant
moisture. This may become somewhat suppressed Monday and
Tuesday, as a modest strengthening of mid level ridging
extends southward over the Florida peninsula. However, by
mid to late week, as another upper low approaches the
region, expect increasing rain chances to return. Much of
the period will feature a light or east/southeast wind flow,
which will lead to higher rain chances across the west
Florida coast.
Conditions will remain seasonably hot and muggy each day
with highs in the lower 90s inland and upper 80s along the
coast, and lows in the mid to upper 70s.
FIRE WEATHER...
Weak high pressure will keep the warm and humid summertime
conditions in place with westerly low level flow but gusty
winds near showers and thunderstorms.
&&
.Preliminary Point Temps/PoPs...
TPA 89 79 88 77 / 50 40 70 40
FMY 90 77 90 76 / 50 20 60 30
GIF 92 76 90 74 / 60 30 70 50
SRQ 89 79 89 78 / 60 50 80 30
BKV 90 75 88 74 / 50 20 70 60
SPG 88 79 87 78 / 50 50 70 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Monday evening for Coastal
Charlotte-Coastal Lee.
Gulf waters...None.
&&
UPDATE/AVIATION/MARINE/FIRE WEATHER...25/Davis
UPPER AIR...27/Shiveley
DECISION SUPPORT...05/CarlisleHazardous weather outlook, Jun 29, 3:52 AM EST, 6 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
452 AM EDT Fri Jun 29 2018
FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-291300-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
452 AM EDT Fri Jun 29 2018
This Hazardous Weather Outlook is for West Central And Southwest
Florida.
.DAY ONE...Today and Tonight.
...THUNDERSTORM IMPACT...
Scattered thunderstorms will develop by late morning, becoming
more widespread in the afternoon. A few of the storms could be
strong, producing strong gusty winds, frequent lightning, and
torrential rainfall leading to localized flooding. Storms should
slowly diminish overnight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
...THUNDERSTORM IMPACT...
Storms will remain possible each day. Any stronger storms may
produce gusty winds, frequent lightning, and heavy rainfall
leading to localized flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.
Austin
Tornado, Hillsborough
- When
- June 29, 10:14 AM EST to 10:15 AM EST
- Where
- Hillsborough County, 1.46 mi WSW of Harney to 1.4 mi WSW of Harney
- Rating
- EF0
- Path length
- 0.22 mi
- Path width
- 25 yd
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 28.012, -82.392
Broadcast media reported on moderate roof damage to a 2 story apartment building, where a portion of a roof was removed. Little, if any, surrounding damage was observed. A weak radar rotation was observed in the vicinity at the same time, indicating that the damage was likely caused by a tornado.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, June 29, 2018$7.0 million · EF2 · 35 events
- Heat in New York, June 29, 20181 death · 1 event
- Tornado and Hail in South Dakota, June 29, 2018$2.0 million · EF1 · 16 events
- Tornado and Damaging Winds in North Dakota, June 29, 2018EF1 · 43 events
- Tornado and Hail in Wyoming, June 29, 2018EF1 · 11 events
- Heat in Kentucky, June 29 to 30, 201822 events
- Hail and Damaging Winds in Minnesota, June 29, 20181 in hail · 20 events
- Excessive Heat and Heat in Wisconsin, June 29 to 30, 201820 events
- Hail and Damaging Winds in South Dakota, June 29, 20184.5 in hail · 20 events
- Heat in Illinois, June 29 to 30, 201819 events
- Hail and Damaging Winds in Michigan, June 29, 2018$14,000 · 60 kt wind · 11 events
- Marine Thunderstorm Winds and Waterspout in Lake Superior, June 29, 201861 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 753988.